Thank you for the follow up. First of all, the medication is called Norethistrone. It is also known as norethindrone. Basically it is a progesterone only form of hormonal therapy. Yes, it might act as a form of birth control, but in most cases (unless someone is breast feeding), I would consider it a poor choice of birth control otherwise and in terms of getting control of your uterus and bleeding, it would not typically be used in such a prolonged fashion. It would be similar to being on the depo shot, which, arguably, would be a better medication for controlling your cycle. Yes, it can be used to stop bleeding, but at some point, the lining must be shed. Given what little I know about you, a reasonable plan for someone like you would be:
1. Cease the progesterone and call the first day of bleeding day 1
2. Start the progesterone on day14 and take daily for 10 days
3. Expect a withdrawal bleed 2-3 days after ceasing the progesterone
4. Repeat this cycle monthly
An even better way to get control of your cycle would be to do #1 and #2 above and then switch over to a regular birth control pill (that contains estrogen and progesterone). This would give you much better control of your cycle and should be a consideration if you are not trying to get pregnant. If you ARE trying to get pregnant, then the plan would be:
1. Using progesterone to induce a period
2. Call the first day of bleeding day1
3. Start clomid, for example and take on days 5-9
4. If no period and a negative pregnancy test at day35, then you repeat this cycle and increase the clomid dose.
So in answer to your question, Norethistrone does not cause a buildup of the lining, rather it prepares it for shedding. The withdrawal is the 'forced' bleed that occurs when you stop the progesterone - just as occurs naturally during a cycle.
Does this answer your questions?